MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / LEFT; PLATE, FIXATION, BONE
Catalog Number 628205
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported by the pharmacist, that when modeling a variax clavicle plate using the instrumentation from the ancillary, the surgeon noticed a crack in the plate near the drilling hole.He used another plate and bend it without any issue.
 
Additional Manufacturer Narrative
The reported event that during remodeling of a ¿superior lateral plate variax clavicle 5 hole / left¿, using the instrumentation from the ancillary, the surgeon noticed a crack in the plate near the drilling hole, could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Since the actual ¿superior lateral plate variax clavicle 5 hole / left¿ was not returned, a visual inspection could not be performed.It was reported that the plate cracked near the drilling hole, but no other information regarding the actual contouring of the plate were communicated.As per ifu (v15013) ¿contouring or bending of an implant should be avoided where possible, because it may reduce its fatigue strength and can cause failure under load.If contouring is necessary, allowed by design or prescribed by stryker, the physician should avoid sharp bends, reverse bends or bending the device at a screw hole.¿ a possible bending of the plate around a hole, could definitely lead to a cracked/broken plate.As per ifu (v15013) ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments.¿ based on the investigation, the root cause would be attributed to a user related issue due to a mishandling of the device during contouring.However, please bear in mind that more detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device was not received.
 
Event or Problem Description
It was report by the pharmacist, that when modeling a variax clavicle plate using the instrumentation from the ancillary, the surgeon noticed a crack in the plate near the drilling hole.He used another plate and bend it without any issue.

Brand Name
SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6539070
Report Number0008031020-2017-00277
Device Sequence Number13669258
Product Code HRS
UDI-Device Identifier07613252442288
UDI-Public(01)07613252442288(10)V49203
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number628205
Device Lot NumberV49203
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;